Alert archive / California / Flash Flood Warnings in 2017
Flash Flood Warning 4, NWS Sacramento, CA
NWS Sacramento, CA issued this flash flood warning at Feb 20, 2017, 7:45 PM PST for San Joaquin County, California. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 20, 2017, 7:45 PM PST (03:45 UTC)
- Expired
- Feb 21, 2017, 7:30 AM PST
- In force
- 12 hr
- Issued by
- NWS Sacramento, CA
- Area
- Storm-based polygon
- Flood severity
- None
County San Joaquin County, CA
The radar
The San Francisco radar (KMUX), 86 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 3.8 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 99 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 565 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
967
WGUS56 KSTO 210345
FFWSTO
CAC077-211530-
/O.NEW.KSTO.FF.W.0004.170221T0345Z-170221T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Sacramento CA
745 PM PST MON FEB 20 2017
The National Weather Service in Sacramento has issued a
* Flash Flood Warning for...
A Levee Failure in...
San Joaquin County in central California...
* Until 730 AM PST Tuesday
* At 729 PM PST, San Joaquin county officials have reported a
failure of a levee on the San Joaquin River, southwest of Manteca.
San Joaquin County has called for the evacuation an area east of the
San Joaquin River between Woodard road on the north...Union road to
the east and Mortensen road to the south.
Residents are urged to follow emergency instructions from local county
authorities.
LAT...LON 3778 12123 3771 12121 3767 12125 3772 12130
3777 12131
$$
cs1 follow-up statement
120
WGUS76 KSTO 211451
FFSSTO
Flash Flood Statement
National Weather Service Sacramento CA
651 AM PST TUE FEB 21 2017
CAC077-211457-
/O.CAN.KSTO.FF.W.0004.000000T0000Z-170221T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Joaquin CA-
651 AM PST TUE FEB 21 2017
...THE FLASH FLOOD WARNING FOR CENTRAL SAN JOAQUIN COUNTY IS
CANCELLED...
The Flash Flood Warning for the levee failure in San Joaquin County
southwest of Manteca HAS BEEN DOWNGRADED to a Flash Flood Watch.
Initial levee repairs have been completed, but work continues to
strengthen the levee.
LAT...LON 3778 12123 3771 12121 3767 12125 3772 12130
3777 12131
$$
MK/CMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this flash flood warning went out at Feb 20, 1:55 PM PST, 5 hours 50 minutes earlier.
Area forecast discussion, Feb 20, 1:55 PM PST, 5 hours 50 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 155 PM PST Mon Feb 20 2017 .Synopsis... Significant flooding concerns this week as heavy rain will add stress to waterways. Wettest and windiest period expected into Tuesday. Strong winds will cause numerous downed trees and extended power outages. Mountain communities and travel will be impacted with heavy snow and mudslides. Valley thunderstorms possible Tuesday and Wednesday. && .Discussion (Today through Thursday)... Current water vapor imagery and satellite derived winds show a strong jet stream advecting moisture into northern California ahead of a trough of low pressure. Radar trends show a widespread area of light to heavy precipitation occurring across the forecast area. Gusty southwest winds were occurring for the north and central Sacramento Valley up to 40 mph at times. Forecast concerns for this period include flooding for the entire area, including flash flooding for locations south of the I-80 corridor. Heavy snow and high winds with gusts greater than 70 mph for higher terrain is also a concern, including damaging wind gusts between 55 and 65 mph for the valley and foothills. Thunderstorms are possible with increased instability tonight and Tuesday. Latest short term model forecast guidance has suggested an area of excessive rainfall for locations south of the Interstate 80 corridor in an area of enhanced orographic lift this afternoon through tonight, so a flash flooding threat with landslides is increased through tonight. Heavy snowfall for the Sierra will continue through tonight as snow levels drop overnight and Tuesday. One to two feet of snow is expected for Donner and Echo Passes with 3 to 4 feet of new snow for passes south of Highway 50. Up to 5 feet can be expected for the highest elevations above pass level through Tuesday. Heavier precipitation will transition towards lighter precipitation amounts Wednesday with some additional light accumulations of rain for the Valley and snow for the Sierra. A brief dry spell is expected for northern California on Thursday. && .EXTENDED DISCUSSION (Friday THROUGH Monday) Models showing upper low dropping south off the West Coast Friday into Saturday with system swinging inland Saturday night into Sunday followed by a secondary low Monday. Result will be unsettled weather through the extended forecast period with best chances for more widespread showery precip occurring as the lows move through. Overall storm precip totals attm look to be more typical of an average winter storm for Interior NorCal. && .AVIATION... Pac fntl sys movs thru tngt with shwrs Tue. In Cntrl Vly, wdpsrd MVFR/IFR conds ovngt with sct MVFR conds Tue in shwrs and isold aftn tstms. Omtns, wdsprd IFR/LIFR thru Tue mrng bcmg areas MVFR/IFR Tue aftn. Stg Sly sfc wnds tngt in Cntrl Vly of 25-35kts with gusts up to 50 kts til arnd 12z Tue. Stg SWly wnds omtns tngt and Tue with gusts up to 60 kts or gtr ovr hyr trrn. Sn lvls abv 060 tngt lwrg to arnd 040-050 Tue aftn. && .STO WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning until 10 PM PST Tuesday for West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. Flash Flood Watch until midnight PST tonight for Motherlode- Northern San Joaquin Valley-West Slope Northern Sierra Nevada. High Wind Warning until 4 AM PST Tuesday for Carquinez Strait and Delta-Central Sacramento Valley-Clear Lake/Southern Lake County-Motherlode-Mountains Southwestern Shasta County to Northern Lake County-Northeast Foothills/Sacramento Valley- Northern Sacramento Valley-Northern San Joaquin Valley-Shasta Lake Area / Northern Shasta County-Southern Sacramento Valley. Wind Advisory from 4 AM to 10 AM PST Tuesday for Carquinez Strait and Delta-Central Sacramento Valley-Northeast Foothills/Sacramento Valley-Northern Sacramento Valley-Northern San Joaquin Valley-Shasta Lake Area / Northern Shasta County- Southern Sacramento Valley. &&
In the hours before
Local storm report, Feb 20, 6:03 PM PST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
603 PM PST MON FEB 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLOOD ORLAND 39.75N 122.19W
02/18/2017 GLENN CA LAW ENFORCEMENT
*** 1 FATAL ***
THE GLENN COUNTY SHERIFF'S OFFICE IS
INVESTIGATING A DROWNING AFTER A WOMAN DROVE
THROUGH A FLOODED ROAD. THE SHERIFF'S OFFICE
RECEIVED A CALL SATURDAY AROUND 9 A.M. OF AN
SUV BEING SWEPT DOWN HAMBRIGHT CREEK ON
COUNTY ROAD FF NEAR ORLAND. WHEN RESCUE
TEAMS RESPONDED, THE WATER WAS SO DEEP THERE
WAS NO SIGN OF A VEHICLE. A DIVE TEAM WAS
SENT IN THE SUBMERGED VEHICLE WITH A
DECEASED WOMAN INSIDE. .
&&
CSThe office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 9:06 PM PST | Special Weather Statement | STO | Tehama | 39 min |
| Feb 21, 7:20 AM PST | Flash Flood Watch | STO | 13 days | |
| Feb 21, 3:02 PM PST | River Flood Warning | STO | Sacramento, San Joaquin | 24 hr |
Nearby
Flash Flood Warnings in California, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.